Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 138, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 18, 2007, 12:02 AM EDT for Worcester County, Massachusetts. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2007, 12:02 AM EDT (04:02 UTC)
- Expired
- Aug 18, 2007, 12:15 AM EDT
- In force
- 13 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Worcester County, MA
The radar
The Boston radar (KBOX), 60 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 12:10 AM EDT | TSTM WND DMG | Dudley, MA | LARGE TREE AND WIRES DOWN ON BONNIEVIEW ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 4.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 180402
SVRBOX
MAC027-180415-
/O.NEW.KBOX.SV.W.0138.070818T0402Z-070818T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1202 AM EDT SAT AUG 18 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
THIS INCLUDES THE CITY OF WORCESTER...
* UNTIL 1215 AM EDT
* AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM LEICESTER TO AUBURN TO WEBSTER...OR ALONG A
LINE EXTENDING FROM 7 MILES WEST OF WORCESTER TO 6 MILES SOUTH OF
WORCESTER TO 10 MILES NORTH OF PUTNAM...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WHITINSVILLE...WORCESTER...NORTHBRIDGE AND MILLBURY BY 1210 AM
EDT...
UPTON...UXBRIDGE...SHREWSBURY AND WESTBOROUGH BY 1215 AM EDT...
LAT...LON 4218 7196 4230 7214 4233 7160 4230 7159
4222 7162 4203 7151 4203 7195
TIME...MOT...LOC 0402Z 265DEG 39KT 4225 7191 4219 7182
4206 7185
$$
DRAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 11:54 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 17, 11:54 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1154 PM EDT FRI AUG 17 2007
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. BEHIND
THE FRONT...A FALL LIKE AIRMASS WILL OVERSPREAD SOUTHERN NEW ENGLAND
THIS WEEKEND. HIGH PRESSURE WILL REMAIN THROUGH AT LEAST TUESDAY OF
NEXT WEEK WITH SLIGHTLY COOLER THAN NORMAL TEMPERATURES. A WARM FRONT
WILL APPROACH FROM THE SOUTHWEST BY LATE WEDNESDAY WITH INCREASING
HUMIDITY EXPECTED BY THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WEVE RECEIVED MANY REPORTS OF BROKEN TREE LIMBS AND PENNY HAIL HAMPDEN
COUNTY AND INTO HAMPSHIRE N HFD AND TOLLAND COUNTIES.
LAST REPORT VIA WEBENTRY IS 1136 PM BUT WERE SEEING 45KT AGL 2300
FT IN SW ORH COUNTY AND DECENT SMALL MESO AND THINK A NEW GUST FRONT
WILL REPLACE THE CURRENT ONE PUSHING TO THE RI BORDER. SMW FOR NARR
BAY ISSUING SHORTLY.
WILL PROBABLY ISSUE NEW WARNINGS AT MIDNIGHT FOR ORH AND POSSIBLY
WINDHAM.
WD 1153PM.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
VERY PLEASANT WEATHER REMAINS ON TAP SATURDAY AS COLD FRONT PUSHES
WELL OFFSHORE. DESPITE LOTS OF SUNSHINE COOLER THAN NORMAL TEMPS
REMAIN IN THE FORECAST WITH HIGHS ONLY IN THE LOW TO MID 70S...WITH
UPPER 60S ACROSS THE HIGHER TERRAIN. LOW HUMIDITY AS WELL WITH DEW
PTS IN THE 40S AND POSSIBLE DIPPING INTO THE UPPER 30S FOR A TIME
DURING THE AFTERNOON.
DEPENDING HOW MUCH RAINFALL WE RECEIVE THIS EVENING...COULD HAVE
SOMEWHAT OF AN ELEVATED FIRE DANGER SATURDAY AFTERNOON GIVEN LOW
HUMIDITY AND GUSTY NORTHWEST WINDS. LOWERED MOS SURFACE DEW POINTS
DURING THE AFTERNOON IN RESPONSE TO DEEP BOUNDARY LAYER AND
DOWNSLOPE WIND COMPONENT TRANSFERRING DRIER AIR ALOFT TO THE
SURFACE. THIS MAY RESULT IN DEW PTS BRIEFLY DROPPING INTO THE 30S
DURING THE AFTERNOON NOW THAT/S DRY FOR AUGUST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE REMAINS IN CONTROL THROUGH AT LEAST TUESDAY...THEN A
WARM FRONT BEGINS TO APPROACH FROM THE SOUTHWEST DURING MIDWEEK.
SATURDAY NIGHT THROUGH SUNDAY NIGHT WILL BE DRY AND COMFORTABLE
WITH A PREVAILING WEST TO NORTHWEST FLOW. 850 MILLIBAR TEMPERATURES
RANGING FROM +5 TO +7 CELSIUS WITH DRY ADIABATIC LAPSE RATES WILL
YIELD SUNDAY AFTERNOON HIGHS GENERALLY IN THE LOWER TO MID 70S.
MAINLY CLEAR SKIES...DECOUPLING WINDS AND DEWPOINTS IN THE 40S
SHOULD ALLOW FOR LOWS IN THE 40S ACROSS THE NORMALLY COOLER LOW
LYING SECTIONS...EXCEPT THE 50S IN THE URBAN CENTERS AND EXPOSED
SHORELINE LOCATIONS BOTH SATURDAY AND SUNDAY NIGHTS.
THERE IS STILL DISCREPANCY AMONGST THE MEDIUM AND LONG RANGE
GUIDANCE REGARDING THE PLACEMENT AND TIMING OF AN APPROACHING WARM
FRONT...BEGINNING AS EARLY AS MONDAY OF NEXT WEEK. THE 12Z NAM AND
CANADIAN GGEM FEATURE A WEAKER SHORT WAVE DISTURBANCE CROSSING EASTERN
QUEBEC NEAR THE GULF OF SAINT LAWRENCE ON MONDAY...LEADING TOWARDS
A FLATTER AND LESS AMPLIFIED FLOW ACROSS SOUTHERN NEW ENGLAND.
MEANWHILE THE 12Z GFS AND ECMWF FEATURE A STRONGER VORT MAX CROSSING
THIS REGION...ALLOWING FOR A MORE AMPLIFIED TROUGH OVER THE REGION.
FOR NOW WILL CONTINUE TO LEAN TOWARDS THE MORE AMPLIFIED GFS/ECMWF
SOLUTIONS...GIVEN THE STRENGTH OF THE NORTH CENTRAL ATLANTIC RIDGE.
THIS WOULD SUPRESS THE STATIONARY FRONT ACROSS THE MID ATLANTIC
REGION. GENERALLY KEPT CHANCE POPS MONDAY AND MONDAY NIGHT ALONG
SOUTH COASTAL LOCATIONS WHICH WILL BE CLOSEST TO THE BEST AVAILABLE
ISENTROPIC LIFT TO THE NORTH OF THE STATIONARY FRONT. TEMPERATURES
WILL REMAIN SLIGHTLY BELOW SEASONAL NORMALS GIVEN LIGHT ONSHORE FLOW.
GENERALLY FOLLOWED HPC GUIDANCE DURING THE EXTENDED TIMEFRAME DAYS
4 THROUGH 7. THIS KEEPS HIGH PRESSURE IN CONTROL WITH ONSHORE FLOW
AND BELOW NORMAL TEMPERATURES TUESDAY AND WEDNESDAY. FOCUSED LOW
CHANCE POPS WEDNESDAY ACROSS THE NORTHWESTERN ZONES GIVEN INCREASING
BOUNDARY LAYER FLOW FROM THE SOUTHEAST AROUND THE PERIPHERY OF THE
HIGH. THE APPROACHING WARM FRONT SHOULD BRING INCREASING CLOUDS AND
A CHANCE OF SHOWERS BY LATE WEDNESDAY OR WEDNESDAY NIGHT. HOWEVER
THERE IS STILL LOW CONFIDENCE REGARDING THE TIMING OF PRECIPITATION
DEPENDING ON HOW QUICKLY THE UPPER LEVEL TROUGH LIFTS NORTHEASTWARD.
THE GFS HAS BEEN INCONSISTENT AND CURRENTLY BELIEVE THAT THE 12Z RUN
ATTEMPTS TO BREAK DOWN THE UPPER LEVEL TROUGH TOO QUICKLY.
BROUGHT LOW CHANCE POPS ACROSS THE ENTIRE REGION WEDNESDAY NIGHT
AND THURSDAY AND INTO THURSDAY NIGHT GIVEN THE APPROACH OF THE WARM
FRONT. THE DEPARTING TROUGH SHOULD ALLOW HEIGHT FIELDS TO BUILD
ACROSS THE NORTHEAST. THIS WOULD EVENTUALLY ALLOW WARMER AND MORE
HUMID AIR TO OVERSPREAD THE REGION BY THURSDAY AND FRIDAY OF NEXT
WEEK. TIMING AGAIN REMAINS UNCERTAIN.
&&
.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR CONDITIONS WILL EMBEDDED MVFR CEILINGS AS CLUSTER OF
SHOWERS AND ISOLATED TSTMS MOVE ACROSS SOUTHERN RI AND SOUTHEAST MA
THIS EVENING. OTHERWISE...MVFR LATER THIS EVENING INTO SAT. ONLY FLY
IN THE OINTMENT WILL THE POTENTIAL FOR A PERIOD OF SOME POST FRONTAL
STRATO-CUMULUS AROUND DAYBREAK WITH CIGS AROUND 2500 FT. CONFIDENCE
IS LOW HERE SO JUST WENT WITH SCT025.
LONGER TERM...VFR CONDITIONS EXPECTED SATURDAY NIGHT...SUNDAY AND
SUNDAY NIGHT. HOWEVER LOCAL MVFR/IFR CONDITIONS POSSIBLE IN FOG
PATCHES ACROSS LOW LYING SECTIONS ESPECIALLY THE RIVER VALLEYS
BETWEEN 04Z-11Z BOTH NIGHTS.
VFR CONDITIONS EXPECTED MONDAY AND TUESDAY AT THIS TIME. HOWEVER
THIS WILL DEPEND ON THE POSITIONING OF THE STATIONARY FRONT TO
OUR SOUTH. BEST CHANCE OF MVFR CONDITIONS IN SCT -SHRA WILL BE
OVER ACK AND THE SOUTH COAST. MVFR/IFR CONDITIONS POSSIBLE IN
FOG PATCHES BOTH MONDAY NIGHT AND TUESDAY NIGHT ACROSS LOW LYING
SECTIONS. VFR CONDITIONS EXPECTED EARLY WEDNESDAY...BUT CONDITIONS
EXPECTED TO DETERIORATE LATE IN THE DAY OR AT NIGHT WITH INCREASING
SHOWERS AND FOG PATCHES DUE TO AN APPROACHING WARM FRONT.
&&
.MARINE...
SHORT TERM...LEFTOVER S-SW SWELL THIS EVENING ALONG WITH POTENTIAL
FOR TSTM FROM BID-MVY-ACK AND SOUTHWARD. A FEW TSTMS MAY CONTAIN
GUSTY WINDS TO 35 KT. IMPROVING CONDITIONS AROUND MIDNIGHT...ALTHOUGH
NW WINDS WILL BEGIN TO INCREASE AND WILL LIKELY REACH 25 KT SAT
MORNING AND AFTERNOON.
LONGER TERM...LINGERING SMALL CRAFT ADVISORY CONDITIONS POSSIBLE
SATURDAY EVENING WITH NORTHWEST WIND GUSTS TO 25 KT AND SEAS UP TO 5
FT ACROSS THE OUTER WATERS. WINDS AND SEAS DIMINISH BY SUNDAY. WINDS
BECOME LIGHT AND VARIABLE...THEN EAST TO SOUTHEAST AT 5 TO 15 KT BY
MONDAY AND TUESDAY OF NEXT WEEK. SOUTHEAST SWELL MAY BUILD UP TO 5
FEET BY LATE TUE ACROSS THE WESTERN PORTIONS OF ANZ255.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM EDT
SATURDAY FOR ANZ254-255.
&&
SYNOPSIS...NOCERA
NEAR TERM...DRAG
SHORT TERM...NOCERA
LONG TERM...STRAUSS
AVIATION...NOCERA/STRAUSS
MARINE...KJC/NOCERA/STRAUSSHazardous weather outlook, Aug 17, 5:32 PM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 532 PM EDT FRI AUG 17 2007 CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>004-182145- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- 532 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-270-182145- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- 532 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT A MODERATE RISK OF RIP CURRENTS CONTINUES THIS EVENING FOR SOUTH FACING OCEAN BEACHES OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT WILL BRING LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020>024-RIZ005>008-182145- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 532 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 17, 9:48 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 948 PM EDT FRI AUG 17 2007 MAZ024-180215- NANTUCKET MA- 948 PM EDT FRI AUG 17 2007 AT 945 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 21 MILES SOUTHWEST OF NANTUCKET...MOVING EAST AT 50 MPH. THE THUNDERSTORM WILL BE NEAR...NANTUCKET BY 1010 PM EDT. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. DRAG
Special weather statement, Aug 17, 9:59 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 959 PM EDT FRI AUG 17 2007 MAZ002-180300- WESTERN FRANKLIN MA- 959 PM EDT FRI AUG 17 2007 AT 958 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH ALONG A LINE EXTENDING FROM 60 MILES NORTH OF MONROE TO 20 MILES SOUTH OF ROWE TO 94 MILES SOUTHWEST OF MONROE...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF WHITE RIVER JUNCTION TO 13 MILES EAST OF PITTSFIELD TO 6 MILES SOUTHWEST OF NEW PALTZ...MOVING GENERALLY EAST AT 35 MPH. GUSTY WINDS MAY BRING DOWN SMALL LIMBS ON THE HIGHER TERRAIN OF THE EAST SLOPES OF THE BERKSHIRES IN WESTERN FRANKLIN...WEST HAMPSHIRE AND WESTERN HAMPDEN COUNTIES BY 11 PM. DRAG
Local storm report, Aug 17, 11:04 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1104 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
08/17/2007 HAMPDEN MA AMATEUR RADIO
LARGE LIMBS DOWN NEAR ROUTE 23
&&
THOMPSONLocal storm report, Aug 17, 11:10 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1110 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
08/17/2007 HAMPDEN MA AMATEUR RADIO
LARGE LIMBS DOWN NEAR ROUTE 23
1052 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
08/17/2007 HAMPDEN MA EMERGENCY MNGR
TREES AND POWERLINES DOWN. ONE TREE INTO HOUSE. TREE
ACROSS DAVIS ROAD.
&&
THOMPSONLocal storm report, Aug 17, 11:34 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1134 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
08/17/2007 HAMPDEN MA AMATEUR RADIO
LARGE LIMBS DOWN NEAR ROUTE 23
1052 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
08/17/2007 HAMPDEN MA EMERGENCY MNGR
TREES AND POWERLINES DOWN. ONE TREE INTO HOUSE. TREE
ACROSS DAVIS ROAD.
1056 PM TSTM WND DMG MONTGOMERY 42.20N 72.80W
08/17/2007 HAMPDEN MA AMATEUR RADIO
LARGE LIMBS DOWN
1100 PM TSTM WND DMG WINDSOR 41.85N 72.65W
08/17/2007 HARTFORD CT AMATEUR RADIO
TREES DOWN ACROSS POWER LINES ON ROUTE 75
1118 PM TSTM WND DMG CHICOPEE 42.18N 72.57W
08/17/2007 HAMPDEN MA AMATEUR RADIO
LARGE LIMBS DOWN
1118 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/17/2007 HAMPDEN MA AMATEUR RADIO
TREES DOWN
1120 PM HAIL SOUTHWICK 42.05N 72.77W
08/17/2007 E0.75 INCH HAMPDEN MA EMERGENCY MNGR
1121 PM TSTM WND DMG AGAWAM 42.07N 72.62W
08/17/2007 HAMPDEN MA AMATEUR RADIO
LARGE TREES DOWN
1122 PM TSTM WND DMG CHICOPEE 42.18N 72.57W
08/17/2007 HAMPDEN MA AMATEUR RADIO
LARGE TREES DOWN
1122 PM HAIL LUDLOW 42.17N 72.48W
08/17/2007 E0.75 INCH HAMPDEN MA AMATEUR RADIO
PENNY SIZE HAIL FELL HEAVILY FOR 2 MINUTES AND COVERED
GROUND
&&
THOMPSONSpecial weather statement, Aug 17, 11:42 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1142 PM EDT FRI AUG 17 2007 MAZ004>007-012>019-026-180415- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 1142 PM EDT FRI AUG 17 2007 AT 1139 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM NEAR FITCHBURG TO 5 MILES SOUTHWEST OF DUDLEY MOVING EAST AT 45 MPH. THUNDERSTORMS WILL BE NEAR...WORCESTER AND WEBSTER BY 1150 PM EDT... WESTFORD AND WHITINSVILLE BY MIDNIGHT EDT...WALTHAM AND WELLESLEY BY 1210 AM EDT...MEDFIELD AND DOVER BY 1220 AM EDT...AND THE BOSTON METRO AREA NEAR OR SHORTLY AFTER 1230 AM EDT. THOMPSON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 9:43 PM EDT | Special Marine Warning | BOX | 32 min | |
| Aug 17, 9:54 PM EDT | Severe Thunderstorm Warning | BOX | Nantucket | 21 min |
| Aug 17, 10:15 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 45 min |
| Aug 17, 11:02 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 13 min |
| Aug 17, 11:16 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 14 min |
| Aug 17, 11:29 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 31 min |
| Aug 17, 11:52 PM EDT | Special Marine Warning | BOX | 83 min | |
| Aug 18, 12:19 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 26 min |
| Aug 18, 2:28 AM EDT | Special Marine Warning | BOX | 32 min | |
| Aug 18, 3:14 AM EDT | Special Marine Warning | BOX | 46 min | |
| Aug 18, 9:54 AM EDT | Marine Weather Statement | BOX | 5 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.